Thunderstorm Wind, Mercer
- When
- July 1, 10:45 AM EST
- Where
- Mercer County, Greenville
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.417, -80.383
Thunderstorm winds downed several trees and power lines.
15 thunderstorm wind, 3 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 1, 8:25 AM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 925 AM EDT SUN JUL 1 2001 INTERESTING DAY SHAPING UP ACRS AREA AS STRONG COLD FRONT APCHS FM NW. DYNAMICS IN PLACE TO SUPPORT SVR WX WITH FROPA...BUT WITH SOMEWHAT HIGH WBZ/FRZG LVL STILL IN PLACE...NO EXCESSIVE LO-LVL SHEAR...AND H5 WINDS > 50 KTS...STILL EXPECT THE MAIN THREAT TO BE DAMAGING STRAIGHT-LINE WINDS. WL UPDT ZONES TO REMOVE MORNING FOG MENTION AND BEEF UP MENTION OF SVR TSTMS. AS FAR AS TIMING GOES...TSTMS FIRING UP NOW OVR NERN OH/SWRN NY AND EXPECT THEM TO MOVE INTO NWRN CORNER OF CWA BY 15Z. 06Z ETA SLOWS DOWN SYSTEM A BIT...NOT MOVING IT OUT OF CWA TIL AFT 00Z. DONT EXPECT FLASH FLOODING TO BE SIG PROBLEM INITIALLY OVR NWRN CWA WITH RELATIVELY FAST MOVEMENT OF FRONT THIS MORNING AND HIGHER FFG OF AROUND 2.0 INCHES FOR THAT AREA...BUT CD BECOME A PROBLEM OVR SERN CWA IF FRONT SLOWS DOWN GIVEN LOWER FFG FOR THAT AREA. STRAGER .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-011900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1020 AM EDT SUN JUL 1 2001 ...MODERATE RISK OF SEVERE THUNDERSTORMS... A STRONG COLD FRONT APPROACHING THE AREA FROM THE NORTHWEST WILL BRING A MODERATE RISK OF SEVERE THUNDERSTORMS TO THE AREA THIS AFTERNOON. THE GREATEST THREAT FROM THESE THUNDERSTORMS IS DAMAGING STRAIGHT-LINE WINDS IN EXCESS OF 60 MPH. LARGE HAIL IS ALSO POSSIBLE BUT LESS LIKELY. THIS FRONT AND ASSOCIATED THUNDERSTORMS ARE EXPECTED TO START AFFECTING PORTIONS OF EAST CENTRAL OHIO AND WEST CENTRAL PENNSYLVANIA BEFORE NOON...THEN WILL CONTINUE TO PUSH TO THE SOUTHEAST AS THE AFTERNOON WEARS ON...REACHING THE SOUTHWEST CORNER OF PENNSYLVANIA AND NORTHERN WEST VIRGINIA MOUNTAINS BY THE LATE AFTERNOON HOURS. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED FOR THIS AFTERNOON...KEEP AN EYE TO THE SKY FOR APPROACHING SEVERE WEATHER. REMEMBER...LIGHTNING CAN STRIKE THE GROUND SEVERAL MILES AHEAD OF THE ACTUAL STORM...SO IF YOU SEE A STORM APPROACHING TAKE SHELTER IMMEDIATELY. SKYWARN ACTIVATIOvN IS LIKELY BY EARLY THIS AFTERNOON. STRAGER
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-012200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1136 AM EDT SUN JUL 1 2001 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS <<< CALL TO ACTION >>> A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING.
The national radar mosaic for the moment the first event began.
15 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm winds downed several trees and power lines.
Thunderstorm winds downed several trees along SR 8.
Thunderstorm winds downed several trees along Valencia Road.
Thunderstorm winds downed numerous trees at several locations the county, including Economy, Potter Township, Bookstown and South Beaver.
Thunderstorm winds downed several trees along Winfield Road.
Thunderstorm winds downed several trees.
A thunderstorm wind gust to 60 MPH was recorded at the Pittsburgh International Airport.
Thunderstorm winds downed several trees.
Thunderstorm winds downed a few trees.
Thunderstorm winds downed a few trees.
Thunderstorm winds downed a few trees and power lines.
Thunderstorm winds downed a few trees.
Strong thunderstorms produced over 2 inches of rain in less than an hour, which forced Fish Run and Wexford Run out of their banks in McCandless Township.
Thunderstorm winds downed a few trees along McDowell Lane.
Thunderstorm winds downed several trees.
Thunderstorm winds downed a few trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262291, 5262293, 5262292, 5262294, 5262363, 5262362, 5262368, 5262364, 5262365, 5262366, 5262367, 5262369, 5262370, 5262371, 5262372, 5262373, 5262374, 5262375, 5262376.